MAUDE Adverse Event Report: SYNTHES GMBH SYNCAGE IMPLANT HOLDER- STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SYNTHES GMBH SYNCAGE IMPLANT HOLDER- STRAIGHT; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 397.087
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, during an alif procedure, the syncage implant inserter knob would not rotate.The surgeon was unable to tighten the cage to the inserter.No further damage or patient consequence was reported.This report is for one (1) syncage implant holder- straight.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: part: 397.087, lot: n5006, manufacturing site: unknown, release to warehouse date: unknown.The product and lot was produced in salzburg, synthes, before year 2000.Due to the age of more than 20 years of the complained device, a device history record (dhr) review could not be performed.Per franchise complaint product investigation procedure, complaints for which a non-manufacturing related probable cause has been identified, no manufacturing record evaluation is required.Visual inspection: impl-holder straig f/syncage was returned and received at us customer quality (cq).Upon visual inspection, scratches from field usage were observed on the device.No other issues were identified.Functional test: a functional test was performed on the device itself.The device was functioning as intended.Dimensional inspection: complaint relevant dimensions cannot be taken due to the device geometry.Document/ specification review: since the exact manufactured date of the device was not identified, the current revision of drawings were reviewed: implant holder straight no design issues or discrepancies were identified.Investigation conclusion: the complaint condition could not be confirmed.No definitive root-cause can be determined based on the provided information.There was no indication that a design or manufacturing issue contributed to the complaint.No design issues were observed during the document/specification review.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SYNCAGE IMPLANT HOLDER- STRAIGHT
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11783450
Report Number8030965-2021-03606
Device Sequence Number17014549
Product Code LXH
UDI-Device Identifier07611819220829
UDI-Public(01)07611819220829
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number397.087
Device Lot NumberN5006
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/09/2021
Initial Date Received by Manufacturer 04/12/2021
Supplement Date Received by Manufacturer06/09/2021
07/07/2021
Initial Report FDA Received Date05/06/2021
Supplement Report FDA Received Date06/30/2021
07/07/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - CAGE/SPACERS: SYNCAGE